U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

should the pneumonia vaccine cause your arm to hurt for a few days?

1 doctor answer1 doctor weighed in
Dr. Diana Metzger
Cardiology 30 years experience
It may: Pain at the site of an immunologic injection (vaccine) is usually showing that your immune system is working well and the vaccine is having its desired result. Other times it can be simply from a deep bruise. Both respond to Acetaminophen and cold compresses initially, but warm compresses may make the pain feel better after the first 24 hours.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 44-year-old member asked:

Can the pneumonia vaccine make your arm hurt for a few days?

1 doctor answer2 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Yes: Anytime you inject a vaccine with any volume into a muscle it will tend to irritate the fibers. The pain may last a few days & a knot may form in the muscle for a brief period. Massaging the area will help disperce the material & return the muscle to normal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 20, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.